A 41-year-old member asked:
i had a port with herceptin (trastuzumab) that leaked. what damage did that do?
2 doctor answers • 2 doctors weighed in
Hematology and Oncology 24 years experience
Probably nothing: Herceptin (trastuzumab) is not a vesicant. It does not cause any local damage. Hope this helps.
5692 viewsAnswered >2 years ago
Medical Oncology 22 years experience
No damage!: Herceptin (trastuzumab) is a biologic therapy, which is not really chemotherapy. It is formulated to be safe inside your veins and tissues, so the only side effect of it leaking out of your port is some extra fluid in the skin and tissues around your port. Your body will absorb this easily, so no harm done!
5234 viewsAnswered >2 years ago
Last updated Oct 3, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.